Florida, 2007

Damaging Wind in Florida, June 25, 2007

June 25, 2007 · NWS TAE · 1 event in 1 county or zone

A short-lived downburst snapped the poles and netting at a driving range east of Tallahassee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A short-lived downburst snapped the poles and netting at a driving range east of Tallahassee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 12:10 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 25, 12:10 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EDT MON JUN 25 2007

.SYNOPSIS...
SKIES WERE MOSTLY CLOUDY TO CLOUDY WITH CIGS AROUND 4K 15K AND 25K
ACROSS LOCAL AREA THIS EARLY AFTERNOON. RADAR INDICATES SCT
SHWRS/ISOLD TSTMS ACROSS WRN HALF FL PANHANDLE AND ADJACENT WATERS
AND ISOLD CONVECTION ELSEWHERE. TEMPS MID 80S WEST OF APALACH RIVER
TO AROUND 90 EAST OF RIVER. WINDS GENERALLY E/SE AROUND 5 MPH.

.AT UPPER LEVELS...
LOOKING AT THE BIG PIX...LARGE SCALE TROUGH WITH CLOSED LOW ERN
WA/WRN ID DEVELOPS THEN REMAINS OVER W COAST NEXT FEW DAYS.
DOWNSTREAM RIDGING OVER INTERMOUNTAIN REGION MOVES EWD AND
STRENGTHENS OVER NRN ROCKIES TUE THRU WED. DOWNSTREAM H5/H2 TROUGH
WILL EVOLVE INTO CLOSED LOW AS IT EXITS NRN ROCKIES AND MOVES TO SRN
CANADIAN PRAIRIES/ND LATER TODAY. THEN...TROUGH TO SLOWLY SPREAD TO
UPPER MS VALLEY/GREAT LAKES BY 12Z TUES AND THEN TO ERN CANADA/NE
CONUS ON WED. DOWNSTREAM LARGE SCALE RIDGE DOMINATES NE 2/3RDS OF
CONUS.

CLOSER TO HOME...SOUTH OF ABOVE ERN RIDGE AND CUT OFF FROM THE MAIN
WESTERLIES LIES A TROUGH CENTERED OVER E/CNTRL GULF FORECAST TO
DRIFT EWD AND FILL THROUGH TONIGHT. SEVERAL IMPULSES MOVING AROUND
BASE OF TROUGH AND ACROSS MAINLY GULF WATERS PROVIDING SOME LOCAL
LIFT THIS AFTERNOON AND EARLY EVENING.  RADAR SHOWS A WEAK SHORT
WAVE S OF PNS...WITH WITH AS/CS SHIELD WELL AHEAD OF WAVE AND ACROSS
ALL OF CWA...WITH SHOWERS AND ISOLD THUNDERSTORMS ALONG AND AHEAD OF
WAVE OVER THE COASTAL WATERS AND ADJACENT PANHANDLE FLA. MOST OF THE
ASSOCIATED Q-G FORCING SHOULD REMAIN OVER THE COASTAL WATERS AND
ADJACENT COASTS LATER REST OF TODAY. 12Z REGIONAL SOUNDINGS SHOW
AMPLE LOW LEVEL MOISTURE AND IMPRESSIVE INSTABILITY. I.E.
TAE...LIX...BMX AND JAX WITH 1.82 ...1.75...1.81 AND 1.44 INCH
PWATS...AND 3258...3019 ...2244 AND 5229(???) CAPES RESPECTIVELY.

.AT LOWER LEVELS...
ABOVE UPPER TROUGH SPAWNS ELONGATED LOW THAT MOVES EWD TO SRN ONTARIO
TUES MORNING. WARM FRONT EXTENDS EWD TO QUEBEC. TRAILING COLD FRONT
DRAGGED E/SE BY THIS EVENING TO A LINE FROM ND/MN SWWD THRU SD/WY
AND TOMORROW FROM UPPER GREAT LAKES TO ACROSS CNTRL PLAINS. BY WED
FRONT TO NEW ENGLAND SWWD TO OH VALLEY ON WED. THIS UPPER TROUGH/
BOUNDARY INTERACTION WILL SERVE AS PRIMARY FOCUS FOR UPCOMING CONUS
CONVECTION.

CLOSER TO HOME...REGIONAL SURFACE ANALYSIS SHOWS A WEAKENING LOW S
OF ATL...AND A WEAK W-E PRESSURE GRADIENT BUILDING IN FROM NE
WITH RELATIVELY SHARP NE (DRY)-SW (MOIST) MOISTURE GRADIENT.

&&

.SHORT TERM...REST THIS AFTERNOON THROUGH THURSDAY
REST OF THIS AFTERNOON...DEEP LAYER MOISTURE WILL BE MUCH HIGHER
THAN DURING RECENT DAYS...ESPECIALLY WEST OF THE APALACHICOLA RIVER.
1000-700 MB MEAN WIND VECTOR HAS TRANSITIONED TO LIGHT EAST. SEA
BREEZE FRONT DEVELOPING ALONG THE PANHANDLE AND WESTERN BIG BEND
COASTS AND SHOULD PROPAGATE SLOWLY INLAND THROUGH THE REMAINDER OF
THE AFTERNOON. THE SEA BREEZE FRONT ALONG THE TAYLOR AND DIXIE
COUNTY COASTS WILL LIKELY GET PINNED NEAR THE COAST.

AIDED BY SHORTWAVE MOVING EWD THIS AFTERNOON...THESE FRONTS WILL
SERVE AS THE MAIN TRIGGER FOR DEEP MOIST CONVECTION...AND OUR POP
INCREASES FROM EAST TO WEST TO MATCH THE DEEP LAYER MOISTURE
GRADIENT. 15-18Z SHORT TERM MODELS SHOW PWAT CLOSE TO 2 INCHES...-8
LI AND 3767 CAPE SO CANT DISCOUNT ONE OR TWO STRONG STORMS. WITH MID
LEVEL DRY AIR...GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THREAT
WITH STRONGER CELLS. CONVERSELY...THE FAIRLY THICK CLOUD COVER WILL
KEEP TEMPERATURES NEAR AVERAGE WHICH MAY MAKE THE SEA BREEZE FRONTS
A LITTLE LESS ACTIVE THAN NORMAL DUE TO DECREASED CAPE.

.TONIGHT...LINGERING EVENING CONVECTION POSSIBLE AND WILL INCLUDE
THIS EVENING GROUP TO ACCOUNT FOR HIGHER POPS AT THIS TIME.
...THEN RESIDUAL MOISTURE AND LIGHT WINDS SHOULD FAVOR AREAS OF
FOG OVERNIGHT IN NORMALLY FAVORED SPOTS.

.TUESDAY...THE POP WILL DECREASE TO 20-30 PERCENT E-W GRADIENT AN
UPPER LEVEL RIDGE BUILDS OVER THE MID ATLANTIC STATES AND DRIER MID
TROPOSPHERIC AIR ADVECTS INTO OUR AREA FROM THE EAST.

.WEDNESDAY AND THURSDAY...RIDGING AND DRYING WILL CONTINUE AS THE
POP DECREASES TO 20 PERCENT IN MOST OF CWA...EXCEPT FOR OUR
SOUTHEAST BIG BEND ZONES...WHERE VEERING WINDS AND INCREASED
MOISTURE WILL BE ASSOCIATED WITH A WEAK TROPICAL WAVE APPROACHING
FROM THE SOUTHEAST ON WEDNESDAY 930-40 PCT POP HERE) AND THEN WAVE
LOSES IT ON THURSDAY.

.LONG TERM...
(THURSDAY NIGHT THROUGH MONDAY NIGHT) MODELS FORECAST A DEEP LONG
WAVE TROUGH TO DEVELOP OVER THE EASTERN U.S. LATE THIS WEEK AND INTO
THE WEEKEND. UNLIKE YESTERDAY HOWEVER...IT IS NOW VERY QUESTIONABLE
AS TO WHETHER THIS FRONT WILL PASS THROUGH OUR AREA. THE APPROACHING
COLD FRONT AND INCREASING DEEP LAYER MOISTURE HAVE OUR POP
INCREASING TO NEAR OR EVEN A LITTLE ABOVE CLIMATOLOGY FRIDAY THROUGH
MONDAY (WHICH IS AROUND 40 PERCENT FROM 12 UTC TO 00 UTC).
TEMPERATURES WILL BE NEAR AVERAGE.

&&

.AVIATION...EXPECT VFR CIGS WITH ABUNDANT MID/HIGH CLOUDS IN ADVANCE
OF AN UPPER LEVEL DISTURBANCE MOVING EWD OVER THE NORTHER GULF
COAST. EXPECT MOSTLY ISOLATED COVERAGE OF SHOWERS AND THUNDERSTORMS
ACROSS THE REGION THIS AFTERNOON AND EARLY EVENING...WHICH SHOULD
NOT DIRECTLY IMPACT THE TERMINALS. THEREFORE WILL MENTION VCTS WITH
SCATTERED CB CLOUDS BETWEEN 3000 AND 5000 FT. WINDS WILL BE LIGHT
AND VARIABLE DURING MUCH OF THE FCST PERIOD...EXCEPT FOR A WIND
SHIFT TO THE WEST-SOUTHWEST AT KPFN AS THE GULF COAST SEA BREEZE
PUSHES INLAND. MVFR VSBY IN MIST/LIGHT FOG WILL BE POSSIBLE AGAIN
AROUND SUNRISE TUESDAY...ESPECIALLY AT KDHN...KABY AND KVLD.

&&

.MARINE...
EARLY AFTERNOON BUOYS INDICATES LOW WINDS AND SEAS AND THIS
WILL CONTINUE THROUGH MIDWEEK.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITY IS FORECAST TO STAY ABOVE THE CRITICAL 35
PERCENT LEVEL THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  94  71  92 /  30  20  10  20
PANAMA CITY  74  92  74  91 /  30  20  10  20
DOTHAN       70  93  72  92 /  30  30  10  20
ALBANY       71  94  72  93 /  30  20  10  20
VALDOSTA     69  94  70  92 /  30  10  10  20
CROSS CITY   70  93  71  92 /  20  10  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&

AVIATION/FIRE WX...JAMSKI
PUBLIC/MARINE...BLOCK
LONG TERM...FOURNIER
Hazardous weather outlook, Jun 25, 3:59 AM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
459 AM EDT MON JUN 25 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-260900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
459 AM EDT MON JUN 25 2007 /359 AM CDT MON JUN 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...THE FLORIDA PANHANDLE AND BIG BEND...AND SOUTHWEST AND
SOUTH CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY...BUT WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT LIKELY. A
FEW STORMS COULD PRODUCE BRIEF STRONG GUSTY WINDS...VERY HEAVY
RAIN...AND FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR TUESDAY AND
WEDNESDAY. THE CHANCE OF RAIN INCREASES LATE THIS WEEK AND INTO
THE WEEKEND AS MOISTURE INCREASES AND A WEAK COLD FRONT APPROACH
FROM THE NORTH. WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT
LIKELY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOURNIER

In the hours before

Special weather statement, Jun 25, 12:57 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
157 PM EDT MON JUN 25 2007

GAZ155-156-251830-
DECATUR-SEMINOLE-
157 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN DECATUR AND
SOUTHERN SEMINOLE COUNTIES...

* UNTIL 230 PM EDT

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF CHATTAHOOCHEE...OR 12 MILES
SOUTH OF DONALSONVILLE...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Jun 25, 1:38 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
238 PM EDT MON JUN 25 2007

GAZ121-251930-
CLAY-
238 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY COUNTY...

* UNTIL 330 PM EDT

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF EDISON...OR 10 MILES
NORTHEAST OF BLAKELY. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jun 25, 2:01 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 PM EDT MON JUN 25 2007

FLZ016-251930-
GADSDEN-
301 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN GADSDEN
COUNTY...

* UNTIL 330 PM EDT

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF QUINCY...MOVING SOUTHEAST
AT 5 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Jun 25, 2:30 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT MON JUN 25 2007

FLZ018-252015-
JEFFERSON-
330 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN JEFFERSON
COUNTY...

* UNTIL 415 PM EDT

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF SAINT MARKS...MOVING WEST AT 10
MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The radar

The Tallahassee radar (KTLH), 20 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Leon

When
June 25, 3:05 PM EST
Where
Leon County, 7.5 mi NE of Tallahassee
Measured
40 kt (46 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
30.527, -84.191

Thunderstorm winds snapped several 85-foot tall poles that support netting at the Cross Creek Driving Range.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42196.